How Long do Botox for Migrain Side Effects Last?

My wife received Botox for her migraines and soon after experienced severe soreness and weakness in her left arm which has last for 4 months now. Will this eventually wear off?

Doctor Answers (6)

Botox and soreness and weakness of arms not related

+2

It is not likely that getting Botox for migraine headaches caused the soreness and weakness of her arms - I recommend that she see a neurologist urgently for full evaluation.


Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Arm Pain and Botox Are Not Related

+1
I'm sorry to hear about your wife's condition. It doesn't sound like her arm pain and her BOTOX® treatment are related. BOTOX administered for migraines would not cause soreness in the arm, and definitely not for 4 months. Please advise her to see her primary care doctor as soon as possible.

Thomas McNemar, MD, FACS
San Ramon Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botox and side effects

+1

It sounds like your wife needs to be seen by her PCP to evaluate those symptoms. Botox for migraines doesn't cause weakness and/or soreness to the extremities. Visit the website listed below for all side effects and contraindications to Botox.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

You might also like...

Side effects from Botox for migraines

+1

These two things cannot be related. If your wife were to have soreness in the injected area, maybe. But Botox for migraines would not affect her arm in any way. She needs to see a neurologist for an assessment of what's happening to her arm. It can't be the Botox though.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Botox for Migraines and side effects

+1

Botox has been used for several years now in the treatment of migraines to reduce the frequency, intensity and/or duration of migraines. I have had mixed results, with some people seeing very nice benefits, while others noting minimal benefits (other than the cosmetic improvement). The symptoms you describe are unusual and doubtful that they are related to the Botox. Some people do develop a headache or migraine immediately after treatment, and ofcourse the occasional very small bruise. Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 21 reviews

Left arm pain after "migraine Botox" is likely not related to the Botox treatment

+1

Thank you for your question. 

I have been doing Botox for migraine headaches for over a decade.  Most patients note a dramatic improvement in the frequency, duration and severity of the MH.  The occassional patient will have some mild "neck pain" for a day or two where we do the injection in the neck and trapezius muscles.  Everyone returns for regular MH Botox treatments because it is so effective. 

It does not make anatomic sense that your wife has weakness and pain in her arm. 

I suggest that she return to see her treating PS for an assessment.  She may have something, completely unrelated to her Botox treatment, going on.

I assume things will get better after she receives the appropriate assessment and treatment.

Dr. S. Barr, MD, FRCSC

Scott Barr, MD
Sudbury Plastic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.